I am new here, but not new to Graves Disease. My question is has any of you suffered from the things mentioned above? I get them occasionally without warning. I went to an allergist when the hives were a constant, daily thing. He went through everything and finally asked if I had a problem with my thyroid. He explained that there seems to be a link there. Claritin helps with the hives but sometimes I'll wake with one or both of my lips swollen(eyes too on a really bad day) and nothing seems to help. They have to run their course which is usually all day. Anyone else have this problem?
OH my god someone with similar problems to mine i to get a swollen lip my eyes were swollen and get hives everyday morning alot and at night this started in oct 2000 it is so frustrating i get so upset i was diagnosed hypothyroid i started noticing small red itchy bumps then it got worse big welts , i was put on levothyroxine 0.05 mgs my doctor said it was all do to my thyroid also i had a baby in that year , i know exactly what you are experiencing , finally someone on here , with similar problem i too am on claritan but it no longer is helping i have switched to reactine as pharmasist said switch brands every 3 months or it will wear out effect so thats what i have experienced and am doing . my hives can be very extreme i also am embarssed to wear shorts in fear of out break , i am interested in hearing more from you and what has worked for you sincerley LORI
JUST another short reply you said you have been diaganosed or something about grves disease what are the syptoms of that besides hives and such my doctor is on the due for retirement by me i find he is taking a laid back approach to me and not meeting my needs so i will be finding a new one soon , i have been having alot of problems lately maybe he missed something what is graves disease? any advice or opinion appreciated thanks again LORI
Graves disease is a hyperthyroid condition, you can have weight loss, anxiety, headaches, tremors, etc. There are alot of symptoms. It is best for you to go to a Thyroid site to readup on it rather than rely on my scanty explanation. I have been "in remission" for about 8 years now. I have just had all the blood levels checked on Friday and I am waiting for an answer still because I have not been feeling well and I am worried I am coming out of remission. The hives and swelling are an ongoing thing though. It peaked last winter when I had hives EVERYDAY. I took Claritin everyday for about two weeks and it seemed to stop them. I get them occasionally now but not nearly as bad as they were. I always have the feeling though that they'll start up when ever they feel like it.
I guess it depends on how they treat you. In my case I took PTU for a while, decreasing the levels of meds every month or so and my levels went down to normal. In my brother-in-laws case, they took part of his Thyroid out through surgery and he has his blood checked regularly. In some cases though if they do the RAI on you it totally takes out your thyroid and you then become hypo and will be on meds for the rest of your life like you said.
I have had these exact problems -- rash under my eyes, swollen lips, and rash / outbreaks usually on my arms and legs. It's nice to know others, too. I saw an endo last week and am waiting for test results. I have previously seem a dermatologist about my hives - he diagnosed 'chronic urticaria' and prescribed hydroxyzine, which works for me but makes me loopy.
I do have graves disease, and have never heard of these symptoms, my doc did say that I was mosty antisymptomatic. Has anyone every thought that these symptoms may be cause by the treatment and not the disease itself? just a thought....since I have been told that the side effects to my tapazole are very bad, such as leukemia, etc.
I haven't heard that tapozole can cause leukiema?????
I know that there can be side effects which usually occurs with in the first while, however I have also met people on the web who have taken tapozole for years because they choose the mediation rather than the other alternatives such as RAI and sugery.
yes wendy there are several different types of leukemia, and all this one means is that you lose white blood cells, or your immune system can be weakened due to the medication. You can look it up if you'd like, but I had to read it myself, my doc wouldn't tell me this side effect, in fear I wouldn't take the meds.
I have a swelling in my face, along my jaw line on the bottom, this could be due to some problems I'm having with my teeth at this point...but who knows, I have an appt to see my endo tomorrow and will ask him.